# SDR 20000828SH003

- Difficulty date: August 7, 2000
- Submitted: August 28, 2000
- Operation: Air carrier
- Make and model: Doug DC-9
- System (JASC): 2740 · Stabilizer Control System
- Part: Nut
- Part number: 5914405501
- Condition: Worn
- Location: Stabilizer Supt
- Component: Screw/Supt Assy, Doug
- Component part number: 591096269
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PART REMOVED DUE METAL SHAVING IN GREASE.  BENCH CHECK INSPECTION PER DC9 OHM 27-41-1 (WITHOUT DISASSEMBLY) INCLUDED CHECK OF NUT/SCREW RADIAL CLEARANCE, SCREW CONCENTRICITY AND AXIAL END PLAY OF SCREW ASSY.  ALL 3 CHECKS WERE SATISFACTORY.  REMOVAL OF NUT 5914405-501 REVEALED NUT THREADS HAD EXCESSIVE MATERIAL MISSING.  THUS, REASON FOR REMOVAL WAS CONFIRMED.  HOWEVER, A BENCH CHECK WITHOUT DISASSEMBLY WOULD NOT HAVE DETECTED THIS IMPENDING FAILURE.  SUBMITTER RECOMMENDED REMOVAL OF NUT AT EVERY SHOP VISIT FOR CHECK OF THREADS.  (X)
